# SDR CA070514024

- Difficulty date: May 14, 2007
- Submitted: June 7, 2007
- Operation: General aviation
- Make and model: Cessna 421B
- Engine: Cont GTSIO520H
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Part number: 637781
- Condition: Failed
- Location: Engine
- Component: Cylinder, Cont, 639056
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, E
- Precautionary procedure: A

## Discrepancy

(CAN) EXHAUST VALVE HEAD SEPARATED, STRIKING THE INTAKE VALVE AND CAUSING THE INTAKE VALVE TO FAIL. THE HEAD OF THE EXHAUST VALVE LODGED INTO THE EXHAUST PORT. THE INTAKE VALVE HAD (2) PIECES SEPARATE AND ONE LODGED ITSELF INTO THE TOP OF THE NR 1 CYLINDER HEAD, THE OTHER PORTION MIGRATED TO AN ADJACENT CYLINDER. ALL CYLINDERS WILL BE REMOVED AS COMPRESSION IS LOW ON ALL. (TC NR 20070514024)
